Please use this identifier to cite or link to this item:
Title: Determinism in financial time series
Authors: Small, M
Tse, CK 
Issue Date: 2003
Publisher: De Gruyter
Source: Studies in nonlinear dynamics and econometrics, 2003, v. 7, no. 3, p. 1-31 How to cite?
Journal: Studies in nonlinear dynamics and econometrics
Abstract: The attractive possibility that financial indices may be chaotic has been the subject of much study. In this paper we address two specific questions: "Masked by stochasticity, do financial data exhibit deterministic nonlinearity?", and "If so, so what?". We examine daily returns from three financial indicators: the Dow Jones Industrial Average, the London gold fixings, and the USD-JPY exchange rate. For each data set we apply surrogate data methods and nonlinearity tests to quantify determinism over a wide range of time scales (from 100 to 20,000 days). We find that all three time series are distinct from linear noise or conditional heteroskedastic models and that there therefore exists detectable deterministic nonlinearity that can potentially be exploited for prediction.
ISSN: 1558-3708 (online)
DOI: 10.2202/1558-3708.1134
Appears in Collections:Journal/Magazine Article

View full-text via PolyU eLinks SFX Query
Show full item record


Last Week
Last month
Citations as of Aug 14, 2018

Page view(s)

Last Week
Last month
Citations as of Aug 12, 2018

Google ScholarTM



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.